Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Paducah, KY

May 27, 2009Wabash County, Illinois

NWS Paducah, KY issued this flash flood warning at May 27, 2009, 6:59 PM CDT for Wabash County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2009, 6:59 PM CDT (23:59 UTC)
Expired
May 27, 2009, 9:00 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Wabash County, IL

The radar

The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:35 PM CDT, 24 minutes earlier.

Area forecast discussion, May 27, 6:35 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT WED MAY 27 2009

.UPDATE...
UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE.

&&

.DISCUSSION...
WE WILL HAVE HIGH CHC-LIKELY POPS ALONG/AHEAD OF AN APPROACHING
COLD FRONT ATTENDANT TO ITS SURFACE LOW PRESSURE SYSTEM. LATEST
SWODY1 EXPANDED SLGT RISK TO COVER ENTIRE FA...IN WARM/UNSTABLE
MAINLY DAYTIME AIRMASS WITH MARGINALLY SUPPORTIVE LAPSE RATES FOR
ISOLD SVR.

UPPER WAVE/TROF MOVES FRONT INTO/THRU REGION TONIGHT-THU. CONTINUE
POPS AHEAD OF/ALONG/AND SLIGHTLY BEHIND FRONT ITSELF...AT LEAST
TIL UPPER WAVE KICKS OUT THU NIGHT. RELATIVELY DRIER AIRMASS
FILLING IN THE WAKE OF THE DEPARTING FRONT WILL BE
SHORT- LIVED...WITH NW FLOW PERTURBATION COMING DOWN AND
REINTRODUCING A POP ACROSS OUR NWRN 1/2 CWA SATURDAY...FANNING OUT
AS IT SPREADS SOUTH AND EAST THRU SAT NIGHT. SPC LIKEWISE OUTLOOKS
SLGT RISK OF SVR FOR THIS TIME PERIOD AS WELL.

SUN-MON LOOK DRY FOR NOW...WITH RETURN POPS BY DAYS 6-7 AS FAIRLY
ACTIVE SPRING LIKE PATTERN REMAINS IN PLAY. HAVE TAKEN BLEND OF
MOS GIVEN SIMILARITIES AND WORKED INTO COLLAB PIC...BOTH
TEMPS/POPS NOT BEING TOO FAR APART.

&&

.AVIATION...
CONVECTION WILL LIKELY AFFECT THE TAF SITES EARLY TONIGHT...EITHER
DIRECTLY OR IN THE VICINITY OF. OTHERWISE GRADUALLY SHIFTING WINDS
FROM SSW TO WNW WITH FROPA. KEPT PREVIOUS FORECAST INCLUSION OF LOW
CIGS BEHIND THE FRONT LATE TONIGHT INTO THURSDAY MORNING...FOLLOWED
BY GRADUAL IMPROVEMENT MIDDAY THROUGH AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 27, 12:45 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT WED MAY 27 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1245 PM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN EXPANDED TO
INCLUDE ALL OF THE QUAD STATE...MAINLY THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THUNDERSTORM
SEVERE WEATHER HAZARDS. LIGHTNING AND LOCALLY HEAVY RAIN CAN ALSO
BE EXPECTED.

RIVERS WILL REMAIN IN FLOOD...PLEASE REFER TO THE LATEST RIVER
FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND WESTERN KENTUCKY SATURDAY AFTERNOON AND
SATURDAY NIGHT. THIS INCLUDES A SLIGHT CHANCE OF SEVERE STORMS
WITH THE POTENTIAL FOR DAMAGING WINDS OR LARGE HAIL.

PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS ON RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUEST MAY OCCUR THIS AFTERNOON OR SATURDAY.

In the hours before

Special weather statement, May 27, 6:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CDT WED MAY 27 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
616 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ADVISORY...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN
KENTUCKY THROUGH 800 PM. SOME OF THE STORMS MAY PRODUCE PENNY TO
NICKEL SIZE HAIL...LOCALLY STRONG WIND GUSTS 40 TO 50 MPH...AND
VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. HEAVY RAIN COULD CAUSE
LOCALIZED FLOODING. MOVEMENT OF THE STORMS WILL BE NORTHEAST
UP TO 25 MPH.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:32 PM CDTSevere Thunderstorm WarningPAHMcLean, Muhlenberg28 min
May 27, 6:20 PM CDTSevere Thunderstorm WarningPAHFulton25 min
May 27, 5:10 PM CDTSevere Thunderstorm WarningPAHJackson32 min
May 27, 4:09 PM CDTSevere Thunderstorm WarningPAHWayne36 min
May 27, 4:37 PM CDTAreal Flood AdvisoryPAHPerry3 hr
May 27, 5:13 PM CDTAreal Flood AdvisoryPAHBollinger, Wayne3 hr
May 27, 6:59 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau31 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.